Acute and Long-term post-vaccinal complications

A person of unidentified gender and age received the second dose of the mRNA vaccine BNT162b2 (Comirnaty®) against COVID-19. The patient experienced acute complications such as myocarditis and exacerbation of bronchial asthma, as well as long-term complications such as postural orthostatic tachycardia syndrome (POTS). The treatment for the patient included various medications, regimen measures, pharmacotherapy and several nutraceuticals. The pharmacotherapies included metoprolol, ivabradine, corticosteroids, antihistamines, antiphlogistics, and bronchodilators. The nutraceuticals used were maritime pine bark extract, quercetin, vitamins, magnesium, and phosphatidylcholine. 

There were no corresponding acute changes seen in the T1 and T2 maps, which are used to assess tissue characteristics. Handwritten note describes polymorphic patient complaints during 24-hour monitoring EKG (Department of Functional Diagnostics, UN - St. Michael's Hospital, a. s.; 29.9.2021)

The patient's condition stabilized and gradually improved with treatment. Five months later, the patient was able to do 5 squats or cycle on a stationary bike for a few minutes without significant symptoms. In an orthostatic test, the patient's tolerance interval for upright posture was prolonged from 2 to 7.5 minutes. 



REFERENCE

Varga I, Michalka P, Mištinová JP. Complications after administration of mRNA vaccine against COVID-19 - case report and short review. Vnitr Lek. 2023 Summer;69(E-4):20-27. English. doi: 10.36290/vnl.2023.054. PMID: 37468319.

Comments

Popular posts from this blog

A New Onset of Ulcerative Colitis post-2nd-breakthrough-COVID-19

Navigating the Tripledemic: JN.1, RSV, and Flu Update

The offshoots of JN.1 in the Evolutionary Trajectory of COVID-19